Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

My friend who is a 50-year-old Caucasian female who was

DOCTOR OF THE MONTH - Mar 2017
Mar 2017
User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2010
Answered : 1009 Questions
Question
My friend who is a 50-year-old Caucasian female who was diagnosed 4 years ago with hypertension. Her BP reading are consistantly high, in the range of 150s/80s to 160s/90s. She is taking lisinopril that was increased from 10 to 20 mg a day. She also is overweight, suffers from migraine headaches and she has type-2 diabetes. A recent fasting glucose was 110 mg/dl. A year ago a spot urine test show a microalbuminuria level of 1,943 mg/dl. Dose this patient have kidney damage? what does a level of 1,943 of microalbumin means? and I wondering what wasn't something done last year when this abnormal level was noted? Could this problem be caused by her hypertension since her diabetes based on a fasting glucose of 110 mg/dl is fairly normal or under control?
Posted Mon, 4 Dec 2017 in Hypertension and Heart Disease
 
 
Answered by Dr. Bhanu Partap 1 hour later
Brief Answer:
Its a quite high value

Detailed Answer:
Hello

After going through the medical details provided by you i understand your concern and i would like to tell you that MICROALBUNIURIA is basically a sign of early kidney disease.

Values 30 to 300 signifies microalbuminuria and above 300mg/dl means macroalbuminuria which makes the possibility of developing kidney disease is more.

Its advisable that she should consult a nephrologist for this issue. Also i would like to suggest to get an HBA1c test done to see the long term glycemic (sugar) control.

I hope this information will guide you properly.

Kind Regards
Dr Bhanu Partap
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor